MAUDE Adverse Event Report: B. BRAUN MEDICAL INC APEX; COMPOUNDER

B. BRAUN MEDICAL INC APEX; COMPOUNDER
Model Number 601223
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event 2: this report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 2: customer has received complaints that their tpn bags are running out before they should.This occurred with two (2) patients.This report is for patient #2, neonate patient.Customer reported that all bags that ran dry had total expected weight to total weight variances of 1% to 1.5%.Some of the variances in total weight were overweight and some were underweight.There was no harm caused to the patient.
 
Additional Manufacturer Narrative
Event 2: this report has been identified as b.Braun medical inc.Internal report number (b)(4).No sample or device logs were returned in connection with this complaint.Compounding activity reports (car) were provided, however, there is no way to link the exact car to the bag that ran dry.Therefore, the root cause of this event could not be determined.Based on the information provided and the investigation, it appears that the delivery from apex only under-dispensed at most a -1.44% variance weight.In addition, occlusion bounds are in place to ensure accuracy up to a certain point on each individual dispense, and no over-ridden occlusions were observed in the provided compounding activity reports.If additional pertinent information becomes available a follow-up report will filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key9699315
Report Number1641965-2020-00003
Device Sequence Number1877855
Product Code NEP
UDI-Device Identifier04046964801051
UDI-Public(01)04046964801051
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number601223
Device Catalogue Number601223
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1